I had a Mirena IUD inserted on February 8th. I am 18 and nulliparous. I had a very easy insertion. My strings were cut very short - normally I am just able to feel them poking out of my cervix. My doctor did not mention anything about checking for strings, or coming in for a follow up appointment. I checked for my strings yesterday, and I cannot feel anything, not even the small poky part that is normally there. I have also had heavy spotting every day since insertion, and today I have none at all. I am due to get my first post-Mirena period in 5 days, according to my period tracker. My boyfriend checked for the strings yesterday as well, and he was sure he could feel them. However, I cannot feel anything at all. I have had this happen one other time, right after I got the IUD. I went to the clinic and the doctor was able to just barely see the ends of the string. I didn't feel anything expel, and I make a point of checking when I go to the bathroom. The other time when I was not able to feel strings was right after my period, and now that I am approaching it again is it possible that the strings have just moved up slightly? They are quite short. My concern is the complete halt of the steady bleeding that I have had since insertion, and the fact that for two days in a row I have not been able to feel my strings. Should I go to a clinic? Or call my gynecologist? In Canada we don't go for regular gyno appointments until age 21, so the only time I have been there was for the IUD. My boyfriend and I have still been using condoms because I know I am a statistical risk for expulsion. Hopefully pregnancy would not be an issue. So is it possible that my strings have just softened/moved up slightly or does this sound like a case of expulsion? Please help! I'm an 18 year old pre-med student whose life would be royally screwed up because of a pregnancy at this point and I am very worried, because condoms are not 100% protection.
I'm new to this forum and to Paragard. I had one inserted on January 11th, 2013, so I'm in the middle of month two. The cramps have been awful, both during periods and between (so that I stay in bed and cry, hugging ibuprofen bottles and heating pads). But if it were just a matter of dealing with pain, I wouldn't mind so much. I would just deal with it. However, what I cannot bear as well is the chronic tiredness -- never feeling well rested, always feeling cranky and tired and depressed. Compared with pre-January, I am much less cheerful all the time, and much less excited/happy to do things and see people. Last semester I was always organizing events, going out, trying new things, meeting new people. I was really upbeat and cheerful, laughing all the time. Now I just want to sit in my room sadly, mope in my pajamas, drinking hot tea. My friends have all noticed the difference and asked me why I look so depressed all the time. Now I don't know whether I can blame this on the IUD, or whether there are other forces at work. But everything in my life has actually IMPROVED since January -- I started dating a perfect man who treats me like the most precious treasure; I love my graduate student lifestyle; my friends are caring and attentive. So really the only thing different is that I have to carry around a piece of copper inside my body now...Has anyone experienced depression and chronic fatigue since IUD insertion? Does anyone have for advice on what I should do? My friends are begging me to have the IUD removed and try birth control pills instead, but I'm worried that those will also cause mood swings. Plus, I'm hoping that if I just wait a few more months, all of these weird psychological/physical symptoms will go away...
Thanks a lot! I really appreciate your help.
I had my original paragard inserted on february 13th, and the new ones put in on monday...with this one i am experimenting cramping since last night, is it normal? is it just because its properly placed? and how long will i spot for if i was not on my period?